Minnesota, 2004Hail and Damaging Wind in Minnesota, July 15, 2004
July 15, 2004 · NWS MPX · 2 events in 2 counties and zones
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 15, 2:00 PM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 15, 2:00 PM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT THU JUL 15 2004
.DISCUSSION...
SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT
FORECAST CONCERN IS SVR POTENTIAL THIS EVENING. EDGE OF VERY
UNSTABLE AIR OVER WESTERN MN. LOW LEVEL FLOW NOT THAT STRONG INTO
CWA...BUT WINDS TURN NW FAIRLY RAPIDLY AND SPEEDS INCREASE TO NEAR
70K AT 300 MB PER WDL PROFILER AT 19Z. ETA AND GFS FORECAST THE JET
TO BE ABOUT OVER THE CENTER OF THE CWA..FROM NW TO SE THIS
EVENING..WHICH IS NOT THAT GOOD...IN TERMS OF QUADRANT UPPER DIV.
BEST AREA WOULD BE OVER FAR SW MN THIS EVENING. BEST 850 MB THETA E
ADVECTION AND LAYER DIV TEMP ADVECTION PASSES JUST TO OUR SW..BUT
WEAKER SECOND AREA SHOWING UP OVER NW MN CLOSE TO CURRENT AREA OF
CONVECTION. BETTER LAYER QG CONV PASSES OVER EASTERN MN AND WESTERN
WI CLOSE TO MAIN SHORT WAVE. THIS DOES CORRESPOND TO LARGER AREA OF
CONVECTION OVER N CENTRAL MN..IF IT HOLDS TOGETHER. WILL GO HIGHER
POPS IN EASTERN AREAS.
OTHERWISE...SHORT WAVE WILL HAVE PASSED THROUGH THE AREA BY FRIDAY
MORNING..BUT SOME CAPE LEFT OVER IN WESTERN WI. THOUGHT ABOUT
LEAVING SMALL CHANCE IN FROM PREV GRIDS..BUT WITH LACK OF OTHER
FORCING...WILL LEAVE OUT. RIDGE PUSHING IN FOR FRIDAY NIGHT INTO
SATURDAY NIGHT FOR A COUPLE OF NICE DAYS.
FOR THE PERIOD SUN NGT THRU THU...EXTENDED GUIDANCE SHOWING GOOD
AGREEMENT IN BREAKING DOWN UPR RDG ACRS NRN PLAINS MON INTO TUE WITH
FAIRLY SIGNIFICANT S/W TROUGH EXPCD TO PASS THRU AROUND WED FOLLOWED
BY SLIGHTLY COOLER WEATHER TO FINISH OFF THE WORK WEEK...HWVR GFSLR
MOST LKLY OVERDOING AMOUNT OF COOL DOWN. WK PRECURSOR S/W SUN NGT
IN AGREEMENT WITH CANADIAN AND LATEST DGEX MAY BRING PRECIP TO NRN
AREAS.
MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
JPR/MBK
Hazardous weather outlook, Jul 15, 4:02 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
502 AM CDT THU JUL 15 2004
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-161100-
ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-
DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-
KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-
MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD-
RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE-
STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE-
502 AM CDT THU JUL 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN
.DAY ONE...TODAY AND TONIGHT
THE STORM PREDICTION CENTER INDICATES THAT THERE IS A SLIGHT CHANCE
OF SEVERE STORMS TODAY AND TONIGHT ACROSS THE REGION. CONDITIONS WILL
BE FAVORABLE FOR THUNDERSTORMS DEVELOPMENT AT MOST LOCATIONS BY EARLY
AFTERNOON. THE BEST CHANCE OF SEVERE STORMS HOWEVER WILL BE ALONG AND
JUST AHEAD OF A LOW PRESSURE TROUGH. THIS TROUGH OF LOW PRESSURE WILL
MOVE FROM NORTHWEST MINNESOTA TO CENTRAL MINNESOTA LATE THIS
AFTERNOON...THEN REACH A LINE FROM BARRON...WISCONSIN TO THE TWIN
CITIES TO NEW ULM LATE THIS EVENING. THE MAIN THREAT FROM THESE
POTENTIAL STORMS IS EXPECTED TO BE DAMAGING WINDS AND LARGE HAIL.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TODAY AND THIS EVENING.
Thunderstorm Wind, Douglas
- When
- July 15, 4:55 PM CST
- Where
- Douglas County, 6 mi E of Miltona
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 46.050, -95.167
A downed tree barely missed a house 2 miles south of Rose City.
Hail, Todd
- When
- July 15, 5:00 PM CST
- Where
- Todd County, 4 mi W of Clotho
- Measured
- 0.88 in hail
- Reported by
- NEWSPAPER
- Coordinates
- 46.017, -95.117
Penny to nickel sized hail flattened a garden and chipped paint off a home.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in North Carolina, July 15, 20041 death · $1,000 · 1 event
- Tornadoes and Hail in Nebraska, July 15, 2004$115,000 · F1 · 14 events
- Hail and Damaging Winds in Alabama, July 15, 2004$516,000 · 55 kt wind · 6 events
- Hail and Damaging Wind in Nebraska, July 15, 2004$360,000 · 1 in hail · 3 events
- Damaging Wind and Lightning Strike in Georgia, July 15, 2004$30,000 · 55 kt wind · 2 events
- Hail and Damaging Winds in Mississippi, July 15, 2004$20,000 · 1 in hail · 10 events
- Hail in Utah, July 15, 2004$30,000 · 1.25 in hail · 1 event
- Flash Flood in Utah, July 15, 2004$30,000 · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 55 kt wind · 1 event
- Damaging Wind in Georgia, July 15, 2004$30,000 · 50 kt wind · 1 event
- Lightning Strike in Florida, July 15, 2004$25,000 · 1 event
- Hail and Damaging Winds in Georgia, July 15, 2004$17,000 · 1.75 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414295, 5414296.